Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy ?
Dec 23, 2004

Hello Doctor, I am experiencing strange sensations in my feet and legs when I lie down to sleep. It feels as if bubbles are passing through my veins in my feet an legs.A bit disconcerting ! I also more nights than not, get cramps in my feet. My toes actually curl up. I am on many meds after 24 years , but the HIV meds are Keletra , Epivir, Videx and Zerit. I am also having a problem with Lipoatrophy in my face and Lipotistrophy in my gut. Is there any hope with new meds that thes problems are being addressed ? Thanks for your help and Happy Holidays ! Jim Hyde

Response from Dr. Henry

Those sensations you are experiencing in your feet could well be drug related peripheral neuropathy so a discussion with your HIV specialist is warranted. Fat loss has been linked to use of drugs like Zerit so again your HIV specialist will need to review what options to switch to other agents are available given your treatment and resistance history. Finally, increased fat in the gut can be somewhat amendable to exercise, diet, hormone optimization (testosterone replacement if low). For the latter various diabetic drugs and growth hormone are being evaluated for safety and effectiveness. Those issues are getting lots of attention and there is hope that some of the newer meds may be more fat friendly which is regarded as an important attribute. KH



Previous
HIV Meds & Recreational drugs
Next
H Pylori, Trizivir and Nexium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement